Alert archive / Kansas / Red Flag Warnings in 2023
Red Flag Warning 3, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Feb 20, 2023, 2:03 PM CST for 7 counties in Kansas. It took effect at Feb 21, 2023, 12:00 PM CST. It was in force for 7 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 20, 2023, 2:03 PM CST (20:03 UTC)
- In effect from
- Feb 21, 2023, 12:00 PM CST
- Expired
- Feb 21, 2023, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Grant County, KS, Haskell County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 96 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 2:23 PM CST | NON-TSTM WND GST 54 | 9 Nw Wilburton, KS | MESONET STATION CGLK1 CIMARRON. |
| Feb 21, 2:25 PM CST | NON-TSTM WND GST 50 | 5 Wnw Elkhart, KS | MESONET STATION CW8810 ELKHART. |
| Feb 21, 3:35 PM CST | NON-TSTM WND GST 51 | 1 Wsw Hugoton, KS | AWOS STATION KHQG HUGOTON. |
| Feb 21, 3:40 PM CST | NON-TSTM WND GST 53 | 1 Wsw Hayne, KS | MESONET STATION UP407 0.6 SW HAYNE (UPR). |
| Feb 21, 4:00 PM CST | NON-TSTM WND GST 51 | 3 Se Meade State Park, KS | MESONET STATION MEUK1 MEADE. |
| Feb 21, 4:20 PM CST | NON-TSTM WND GST 52 | 2 Wsw Liberal, KS | AWOS STATION KLBL LIBERAL. |
| Feb 21, 4:34 PM CST | NON-TSTM WND GST 51 | 2 Ene Plains City, KS | MESONET STATION UP332 2.2 E PLAINS CITY (UPR). |
| Feb 21, 4:44 PM CST | NON-TSTM WND GST 57 | 2 Wsw Minneola, KS | MESONET STATION UP313 2.1 W MINNEOLA (UPR). |
| Feb 21, 4:57 PM CST | NON-TSTM WND GST 51 | 5 Ne Meade, KS | MESONET STATION UP367 4.9 NE MEADE (UPR). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
118 WWUS83 KDDC 202003 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 203 PM CST Mon Feb 20 2023 KSZ084>088-211100- /O.UPG.KDDC.FW.A.0002.230221T1800Z-230222T0000Z/ /O.NEW.KDDC.FW.W.0003.230221T1800Z-230222T0100Z/ Morton-Stevens-Seward-Meade-Clark- 203 PM CST Mon Feb 20 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 084, 085, 086, 087, AND 088... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CST Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Kansas, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any ignitions will have the potential to burn out of control quickly, given the ongoing severe drought. Any outdoor burning is strongly discouraged Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
4 follow-up statements
989 WWUS83 KDDC 210734 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 134 AM CST Tue Feb 21 2023 ...Critical Risk of Wildfire Spread Near Oklahoma Tuesday Afternoon... KSZ084>088-220000- /O.CON.KDDC.FW.W.0003.230221T1800Z-230222T0100Z/ Morton-Stevens-Seward-Meade-Clark- 134 AM CST Tue Feb 21 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 084, 085, 086, 087, AND 088... * AFFECTED AREA...In Kansas, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any ignitions will have the potential to burn out of control quickly, given the ongoing severe drought. Any outdoor burning is strongly discouraged Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
049 WWUS83 KDDC 211642 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1042 AM CST Tue Feb 21 2023 KSZ084>087-221030- /O.NEW.KDDC.FW.A.0003.230222T1700Z-230223T0200Z/ /O.CON.KDDC.FW.W.0003.230221T1800Z-230222T0100Z/ Morton-Stevens-Seward-Meade- 1042 AM CST Tue Feb 21 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 084, 085, 086, 087, AND 088... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 084, 085, 086, AND 087... The National Weather Service in Dodge City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Wednesday morning through Wednesday evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * WINDS...Southwest 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any ignitions will have the potential to burn out of control quickly, given the ongoing severe drought. Any outdoor burning is strongly discouraged Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ088-220100- /O.CON.KDDC.FW.W.0003.230221T1800Z-230222T0100Z/ Clark- 1042 AM CST Tue Feb 21 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 084, 085, 086, 087, AND 088... * AFFECTED AREA...In Kansas, Fire Weather Zone 088 Clark. * WINDS...South 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any ignitions will have the potential to burn out of control quickly, given the ongoing severe drought. Any outdoor burning is strongly discouraged Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ074>076-221030- /O.NEW.KDDC.FW.A.0003.230222T1700Z-230223T0200Z/ Stanton-Grant-Haskell- 1042 AM CST Tue Feb 21 2023 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 075, AND 076... The National Weather Service in Dodge City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Wednesday morning through Wednesday evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant and Fire Weather Zone 076 Haskell. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
510 WWUS83 KDDC 211952 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 152 PM CST Tue Feb 21 2023 KSZ075-076-220930- /O.EXA.KDDC.FW.W.0003.000000T0000Z-230222T0100Z/ /O.CON.KDDC.FW.A.0003.230222T1700Z-230223T0200Z/ Grant-Haskell- 152 PM CST Tue Feb 21 2023 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 075 AND 076... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 075, AND 076... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 7 PM CST this evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 075 Grant and Fire Weather Zone 076 Haskell. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ084>087-220930- /O.CON.KDDC.FW.W.0003.000000T0000Z-230222T0100Z/ /O.CON.KDDC.FW.A.0003.230222T1700Z-230223T0200Z/ Morton-Stevens-Seward-Meade- 152 PM CST Tue Feb 21 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 084, 085, 086, 087, AND 088... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 084, 085, 086, AND 087... * AFFECTED AREA...In Kansas, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * WINDS...Southwest 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any ignitions will have the potential to burn out of control quickly, given the ongoing severe drought. Any outdoor burning is strongly discouraged Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ088-220100- /O.CON.KDDC.FW.W.0003.000000T0000Z-230222T0100Z/ Clark- 152 PM CST Tue Feb 21 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 084, 085, 086, 087, AND 088... * AFFECTED AREA...In Kansas, Fire Weather Zone 088 Clark. * WINDS...Southwest 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any ignitions will have the potential to burn out of control quickly, given the ongoing severe drought. Any outdoor burning is strongly discouraged Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ074-220930- /O.CON.KDDC.FW.A.0003.230222T1700Z-230223T0200Z/ Stanton- 152 PM CST Tue Feb 21 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 075, AND 076... * AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton. * WINDS...West 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 26 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
969 WWUS83 KDDC 220124 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 724 PM CST Tue Feb 21 2023 KSZ075-076-084>087-221300- /O.EXP.KDDC.FW.W.0003.000000T0000Z-230222T0100Z/ /O.CON.KDDC.FW.A.0003.230222T1700Z-230223T0200Z/ Grant-Haskell-Morton-Stevens-Seward-Meade- 724 PM CST Tue Feb 21 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 075, AND 076... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 075 AND 076... * AFFECTED AREA...In Kansas, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ088-220230- /O.EXP.KDDC.FW.W.0003.000000T0000Z-230222T0100Z/ Clark- 724 PM CST Tue Feb 21 2023 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 084, 085, 086, 087, AND 088... $$ KSZ074-221300- /O.CON.KDDC.FW.A.0003.230222T1700Z-230223T0200Z/ Stanton- 724 PM CST Tue Feb 21 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 075, AND 076... * AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 26 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Feb 20, 12:13 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Feb 20, 12:13 PM CST, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1213 PM CST Mon Feb 20 2023 ...Updated for aviation discussion... .SYNOPSIS... Issued at 427 AM CST Mon Feb 20 2023 Fantastic weather is expected Monday with mild afternoon temperatures and very light winds. Unseasonably warm temperatures are expected Tuesday, with increased southwest winds and fire danger, particularly near Oklahoma. A cold front will bring a large gradient in temperatures Wednesday, before much colder air brings bitter subzero wind chills Thursday and Friday mornings. && .SHORT TERM...(Monday through Tuesday) Issued at 1200 AM CST Mon Feb 20 2023 Midnight infrared satellite imagery depicted extensive cirrus streaming over Kansas, in association with a very weak passing shortwave. Cirrus is expected to press southeast with the departing shortwave through sunrise, and thin out substantially to scattered at most daylight Monday. Seasonably cold 20s will be common at sunrise after some partial clearing and amid the dry air/dry ground regime. Monday will be unseasonably mild and pleasant, under dry WNWly midlevel flow. Modelled thermal profiles do not change much from Sunday, but with reduced cirrus compared to Sunday, more locations will warm into the 60s Monday afternoon. The real treat will be the winds, or the lack thereof. All guidance shows wind fields at 0-5 kts below 850 mb for Monday, resulting in light and variable winds, even dead calm at times. A rare opportunity in Kansas that you will want to take advantage of. All models depict strong warming Tuesday, with strong warming at 850 mb as midlevel flow trends WSWly. ECMWF continues to depict impressive 850 mb temperatures of 17-19C across the southwest zones Tuesday afternoon, supporting afternoon surface temperatures into the 70s south of the Arkansas River. Wind will return Tuesday, elevated from the south through midday, then trending downslope SWly in the afternoon, with the strongest SWly winds adjacent to Oklahoma. Models continue to depict 850 mb winds as high as 40 kts along the immediate KS/OK border in a highly mixed atmosphere, so gusts of at least 40 mph are probable at peak heating for locations such as the Liberal vicinity. Much less wind is expected with northern extent, particularly in vicinity of a 988-990 mb surface low over the northwest zones. Much stronger SW winds are expected Tuesday across the combined Panhandles and the body of Oklahoma. .LONG TERM...(Wednesday through Sunday) Issued at 130 AM CST Mon Feb 20 2023 Key Messages: -Large range of temperatures expected Wednesday. -Much colder Thursday, with subzero wind chills Thursday and Friday mornings (especially north). -Dry weather will continue to prevail through next Sunday, with no drought relief expected. Midlevel flow becomes SWly and increases significantly Wednesday, in response to a large cold synoptic trough approaching from the Rockies. Well ahead of the trough, a slug of warm air advection rain is expected across eastern Oklahoma/Kansas Wednesday morning. Barber county and our extreme southeast zones may be clipped by this activity, but QPF in the DDC CWA will be very low, and zero for most. Forecast challenges Wednesday will involve temperature bust potential and strong southwest winds in the prefrontal environment, as an arctic front and a tight baroclinic zone oozes south into SW KS during the afternoon. After a mild morning in the 40s, NBM's temperature gradient across the CWA Wednesday afternoon has increased to 35 degrees, from near 40 far north, to 75 far southeast near Kiowa. We are confident this intense temperature gradient will exist Wednesday, but specific temperature forecasts for one location in the central CWA are very low, are dependent on frontal timing, and afternoon temperatures will show a nondiurnal curve downward after frontal passage. Strong SW winds ahead of the arctic front will persist across the southern zones through the afternoon, and this strong downslope over the dry ground will yield more 70s. NBM is cranking out southwest winds near high wind warning criteria across the far southwest zones near Elkhart, but winds of this caliber will likely stay just south of SW KS Wednesday, further removed from the surface cyclone and frontal boundary. Potent shortwave ejects onto the central plains Wednesday night. Snowfall from this system will be relegated to primarily Nebraska, north of SW KS, yet again. NBM pops for light snow showers were retained for Wednesday evening along/north of K-96, but any impacts of consequence should be in WFO Goodland's CWA and points north. Much colder air will invade through Thursday morning behind the departing storm, with air temperatures commonly in the single digits 6 am Thursday. Northwest wind with the strong cold advection will be quite elevated, forcing wind chills to approach advisory criteria Thursday morning (-10 to -15) across northern zones. Thursday will be cold, on the southwest periphery of a strong arctic high centered on the central plains. Models are indicating no stratus, and near full sunshine, which will allow temperatures to move upward. Still afternoon max temperatures will be well below late February normals, from the 20s north to near 40 next to Oklahoma. Friday morning will also be very cold, particularly northeast zones, as the 1042 mb arctic ridge noses into central Kansas. Single digits will again be common, and northeast winds emanating from the arctic high will push many wind chills below zero. A very rapid warming trend is expected Friday and Saturday, with strong return flow establishing Friday with strong south winds, followed by pronounced warming back into the 60s Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1211 PM CST Mon Feb 20 2023 Winds will be 10kts or less through 15z, and then increase from the south at 15-20 kts by the end of the period as a surface trough deepens in the lee of the Rockies. VFR conditions can be expected. && .FIRE WEATHER... Issued at 203 AM CST Mon Feb 20 2023 Minimum relative humidity will fall to 20-25% Monday afternoon, but winds will be very light to calm. Unseasonably warm afternoon temperatures in the lower to mid 70s are expected to reduce minimum relative humidity to the 14-20% range south of the Arkansas River Tuesday afternoon. The driest relative humidity is expected to be colocated with the strongest southwest winds Tuesday afternoon, aligned along the Oklahoma border. Where confidence is highest that red flag criteria may be reached, a fire weather watch has been issued for Morton, Stevens, Seward, Meade and Clark counties from noon to 6 pm CST Tuesday. Given the ongoing drought, very dry fuels, and strong winds, any ignitions will have the potential to spread rapidly. The risk of wildfire spread will remain elevated to critical adjacent to Oklahoma Wednesday, with strong southwest winds ahead of an approaching cold front. Additional fire headlines may be required for these southern zones Wednesday. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 30 71 46 / 0 0 0 0 GCK 64 28 73 42 / 0 0 0 0 EHA 70 28 73 43 / 0 0 0 0 LBL 70 27 74 43 / 0 0 0 0 HYS 63 27 65 38 / 0 0 0 0 P28 66 33 69 53 / 0 0 0 20 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Tuesday afternoon for KSZ084>088. && SYNOPSIS...Turner SHORT TERM...Turner LONG TERM...Turner AVIATION...Finch FIRE WEATHER...Turner
Hazardous weather outlook, Feb 20, 2:07 AM CST, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 207 AM CST Mon Feb 20 2023 KSZ030-031-043>046-061>066-074>081-084>090-210815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 207 AM CST Mon Feb 20 2023 /107 AM MST Mon Feb 20 2023/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Monday. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Saturday. An elevated to critical risk of wildfire spread is expected across southern zones, especially near Oklahoma, Tuesday and Wednesday afternoons. Much colder air will drive wind chills to near wind chill advisory criteria across the northern zones Thursday and Friday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Turner
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 1:41 AM CST | Fire Weather Watch | DDC | Clark, Meade, Morton, Seward, Stevens | 12 hr |
Nearby
Red Flag Warnings in Kansas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.